Alert archive / Idaho / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 26, 2007, 4:36 PM MDT for Fremont County, Teton County, Idaho. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2007, 4:36 PM MDT (22:36 UTC)
- Expired
- Jul 26, 2007, 6:30 PM MDT
- In force
- 114 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Fremont County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 153 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 262238 FFWPIH IDC043-081-270030- /O.NEW.KPIH.FF.W.0004.070726T2236Z-070727T0030Z/ /KPIH.0.ER.070726T2236Z.000000T0000Z.070727T0030Z.OO/ BULLETIN - IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 436 PM MDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO... NORTHEASTERN TETON COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITIES OF...JUDKINS...FELT... * UNTIL 630 PM MDT. * AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT AN INCH TO AN INCH AND A HALF OF RAIN HAS FALLEN FROM A THUNDERSTORM OVER THE AREA WHICH MAY RESULT IN FLASH FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4382 11124 4379 11101 4411 11100 4410 11132 $$ VALLE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 2:54 PM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 26, 2:54 PM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 254 PM MDT THU JUL 26 2007 .SHORT TERM...LAST PIECES OF ENERGY FROM MONSOON PUSH COMBINED WITH MODERATE INSTABILITY AND ABUNDANCE MOISTURE HAVE ALLOWED SCATTERED CONVECTION TO ERUPT OVER REGION. EXPECT THIS TO CONTINUE WITH DYNAMICS UNTIL AT LEAST UNTIL MID EVENING. WATER VAPOR CONTINUES TO SHOW DRY PUSH INTO AREA IN RESPONSE TO HIGH PRESSURE ALOFT BUILDING INTO AREA. TOMORROW EXPECT MAINLY MOUNTAIN ISOLATED SHOWERS AND THUNDERSTORMS WITH TEMPERATURES RISING A FEW DEGREES ABOVE TODAYS LEVELS. .LONG TERM...DRYING TREND AS HIGH PRESSURE MOVES INTO AREA THROUGH THE WEEKEND. APPROACHING TROUGH OFF THE WEST COAST WILL MOVE INLAND STARTING SUNDAY EVENING INTO THE FIRST PART OF NEXT WEEK SO EXPECT HIGH PRESSURE TO PUSH EASTWARD AND RETURN TO MOIST FLOW. TROPICAL SYSTEM OFF BAJA OF CALIFORNIA ALSO A PLAYER IN MOISTURE RETURN AND WILL NEED TO MONITOR ITS ENTRAINMENT INTO OVERALL PRECIPITATION CHANCES BY MONDAY AND TUESDAY. TEMPERATURES TO REBOUND INTO LOW TO MID 90S THROUGH WEEKEND. PRESTON && .FIRE WEATHER...ONCE AGAIN...SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON. THE MAIN THREAT APPEARS TO BE HEAVY RAINFALL AND POSSIBLY GUSTY OUTFLOW WINDS IN EXCESS OF 30 MPH WITH THE STRONGEST STORMS. DRIER AIR WILL CONTINUE TO POUR BACK INTO EASTERN IDAHO AS WE GO INTO THE LAST WEEKEND OF JULY. EXPECT THUNDERSTORM ACTIVITY TO BECOME MORE DRY AND ISOLATED. HIGHS WILL BE RISING HUMIDITIES WILL BE DROPPING AT ALL TIMES OF DAY. EXPECT POOR HUMIDITY RECOVERY AT NIGHT ESPECIALLY AT MIDSLOPE. WINDS WILL BE DIURNAL/TERRAIN DRIVEN SAVE FOR ANY OUTFLOW WINDS NEAR STORMS. KEYES && .AVIATION...TWEB ROUTES LOOKING AT ANOTHER ROUND OF -SHRA AND -TSRA THROUGH EVENING. LOCALLY HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE. EXPECT MVFR/IFR CONDITIONS AND LOCAL OBSCURATIONS WITH THIS ACTIVITY. TAF SITES ARE LOOKING AT THUNDERSTORMS IN VICINITY IF NOT ON SITE THROUGH 4Z. MORE ISOLATED ACTIVITY IS EXPECTED FRIDAY WITH MORE VFR WEATHER OUTSIDE OF THUNDERSTORM AREAS. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 26, 4:00 AM MDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT THU JUL 26 2007 IDZ017>025-031-032-271200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 400 AM MDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT LAST IN SERIES OF MONSOONAL WAVES EXPECTED TO LIFT ACROSS THE REGION TODAY PRODUCING YET ANOTHER ROUND OF SCATTERED AFTERNOON/EVENING THUNDERSTORMS WITH HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. MAIN THREAT IS HEAVY RAIN WITH DEEP LAYER MOISTURE STILL POSITIONED OVER REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. UPPER RIDGE REBOUNDS ACROSS THE GREAT BASIN BY SATURDAY/SUNDAY WITH GENERAL DECREASE IN COVERAGE OF DAILY THUNDERSTORM ACTIVITY THROUGH THE WEEKEND. LATEST MODEL RUNS INDICATING THAT A RETURN OF MONSOONAL FLOW ANTICIPATED MONDAY AND CONTINUING THROUGH THE REMAINDER OF THE WEEK FOR AN INCREASED THREAT OF DAILY THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:44 PM MDT | Areal Flood Advisory | PIH | Power | 47 min |
Nearby
Flash Flood Warnings in Idaho, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.